Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 73, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 9, 2016, 9:37 AM CDT for Sedgwick County, Kansas. It took effect at Sep 9, 2016, 12:21 PM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2016, 9:37 AM CDT (14:37 UTC)
- In effect from
- Sep 9, 2016, 12:21 PM CDT
- Expired
- Sep 10, 2016, 9:40 PM CDT
- In force
- 33 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 11 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowskin Creek at Wichita 119th St (COWK1). The gauge peaked at 19.53 ft at Sep 9, 2016, 10:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07144480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
253
WGUS43 KICT 091437
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
937 AM CDT FRI SEP 9 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-100437-
/O.NEW.KICT.FL.W.0073.160909T1721Z-160911T0240Z/
/COWK1.1.ER.160909T1721Z.160910T0000Z.160910T1440Z.NO/
937 AM CDT FRI SEP 9 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cowskin Creek At Wichita At 119th Street.
* From this afternoon until Saturday evening.
* At 8:30 AM Friday the stage was 15.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 19.6 feet by this evening. The river will fall below
flood stage by late Saturday morning.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover
sections of Maize Road just to the south of Central. Flood waters
flow over 13th Street in the low water spot about a half mile west
of 119th Street. Expect road closures. The few houses on the north
side of 21st Street, along the east bank of the creek may take on a
couple feet of water.
&&
JAS
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Wichita At 119 18.0 15.0 Fri 08 AM 18.4 13.2 9.9
&&
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753
$$
JAS7 follow-up statements
206
WGUS83 KICT 092031
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
331 PM CDT FRI SEP 9 2016
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-101031-
/O.EXT.KICT.FL.W.0073.000000T0000Z-160911T1115Z/
/COWK1.1.ER.160909T1948Z.160910T0600Z.160910T2315Z.NO/
331 PM CDT FRI SEP 9 2016
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* Until Sunday morning.
* At 3:02 PM Friday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.7 feet by
early Saturday morning. The river will fall below flood stage
Saturday evening.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover
sections of Maize Road just to the south of Central. Flood waters
flow over 13th Street in the low water spot about a half mile west
of 119th Street. Expect road closures. The few houses on the north
side of 21st Street, along the east bank of the creek may take on a
couple feet of water.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Wichita At 119 18.0 18.1 Fri 03 PM 19.2 14.0 9.7
&&
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753
$$
JAS550
WGUS83 KICT 100118
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT FRI SEP 9 2016
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-101518-
/O.EXT.KICT.FL.W.0073.000000T0000Z-160911T1437Z/
/COWK1.1.ER.160909T1948Z.160910T0600Z.160911T0237Z.NO/
818 PM CDT FRI SEP 9 2016
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* Until Sunday morning.
* At 8:01 PM Friday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.6 feet by
early Saturday morning. The river will fall below flood stage late
Saturday evening.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover
sections of Maize Road just to the south of Central. Flood waters
flow over 13th Street in the low water spot about a half mile west
of 119th Street. Expect road closures. The few houses on the north
side of 21st Street, along the east bank of the creek may take on a
couple feet of water.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Wichita At 119 18.0 19.4 Fri 08 PM 15.8 10.1 8.3
&&
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753
$$
JAS016
WGUS83 KICT 100311
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CDT FRI SEP 9 2016
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-101711-
/O.EXT.KICT.FL.W.0073.000000T0000Z-160911T1724Z/
/COWK1.1.ER.160909T1948Z.160910T0600Z.160911T0524Z.NR/
1011 PM CDT FRI SEP 9 2016
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* Until Sunday afternoon.
* At 9:46 PM Friday the stage was 19.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.1 feet by
early Saturday morning. The river will fall below flood stage early
Sunday morning.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover
sections of Maize Road just to the south of Central. Flood waters
flow over 13th Street in the low water spot about a half mile west
of 119th Street. Expect road closures. The few houses on the north
side of 21st Street, along the east bank of the creek may take on a
couple feet of water.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Wichita At 119th 18.0 19.5 Fri 10 PM 18.9 14.2 9.5
&&
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753
$$
JAS901
WGUS83 KICT 100840
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
340 AM CDT SAT SEP 10 2016
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas or go around barricades, especially at
night! Nearly two feet of water will carry most vehicles away. Turn
around don't drown.
&&
KSC173-102240-
/O.EXT.KICT.FL.W.0073.000000T0000Z-160911T1232Z/
/COWK1.1.ER.160909T1948Z.160910T0347Z.160911T0032Z.NO/
340 AM CDT SAT SEP 10 2016
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* Until Sunday morning.
* At 3:17 AM Saturday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover
sections of Maize Road just to the south of Central. Flood waters
flow over 13th Street in the low water spot about a half mile west
of 119th Street. Expect road closures. The few houses on the north
side of 21st Street, along the east bank of the creek, may take on a
couple feet of water.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Wichita At 119 18.0 19.0 Sat 3 AM 15.7 11.3 8.9
&&
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753
$$
ES448
WGUS83 KICT 101411
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 AM CDT SAT SEP 10 2016
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-110411-
/O.CON.KICT.FL.W.0073.000000T0000Z-160911T1232Z/
/COWK1.1.ER.160909T1948Z.160910T0347Z.160911T0032Z.NO/
911 AM CDT SAT SEP 10 2016
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* Until Sunday morning.
* At 9:02 AM Saturday the stage was 18.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 18.0 feet...Flood waters backup into residential yards
southeast of river gage site along Lost Creek Circle and southeast
of Central and Karren Streets. Flood waters begin to creep over
13th street in the low water spot about a half mile west of 119th
Street. Expect typical flooding of low water crossings and low
cropland areas as well as fields near the creek.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Wichita At 119 18.0 18.8 Sat 09 AM 15.7 11.3 8.9
&&
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753
$$767
WGUS83 KICT 101937
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
237 PM CDT SAT SEP 10 2016
...The flood warning continues for the following river in Kansas...
Whitewater River At Towanda affecting Butler County.
Whitewater River Near Augusta affecting Butler and Cowley
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-110937-
/O.CON.KICT.FL.W.0074.000000T0000Z-160912T2018Z/
/TOWK1.2.ER.160909T2037Z.160910T1500Z.160912T0818Z.NO/
237 PM CDT SAT SEP 10 2016
The Flood Warning continues for
The Whitewater River At Towanda.
* Until Monday afternoon.
* At 1:30 PM Saturday the stage was 26.2 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 26.3 feet by this
evening. The river will fall below flood stage Monday morning.
* Impact...At 25.0 feet...Widespread flooding over cultivated land
along both banks can be expected. County roads flood at Southwest
40th Street on low spots near the river, 2 miles downstream of gage
and along Southwest 60th Street just west of Fulton Road near the
river, .4 miles downstream of the gage.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Towanda 22.0 26.2 Sat 01 PM 26.0 20.4 8.5
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$
KSC015-035-110937-
/O.CON.KICT.FL.W.0075.000000T0000Z-160912T2200Z/
/AGSK1.2.ER.160910T0525Z.160911T0600Z.160912T1000Z.NO/
237 PM CDT SAT SEP 10 2016
The Flood Warning continues for
The Whitewater River Near Augusta.
* Until Monday afternoon.
* At 2:16 PM Saturday the stage was 25.6 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 26.1 feet by
early Sunday morning. The river will fall below flood stage Monday
morning.
* Impact...At 24.0 feet...Flood waters begin to flow over Southwest
70th Street just to the east of the river bridge and also across
Southwest 60th Street near the river bridge located about 2 miles
northwest of Augusta.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Augusta 21.0 25.6 Sat 02 PM 26.0 19.8 8.9
&&
LAT...LON 3774 9707 3765 9706 3765 9699 3774 9695
$$291
WGUS83 KICT 110155
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT SAT SEP 10 2016
...The flood warning is cancelled for the following river in
Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-110225-
/O.CAN.KICT.FL.W.0073.000000T0000Z-160911T1440Z/
/COWK1.1.ER.160909T1948Z.160910T0347Z.160911T0050Z.NO/
855 PM CDT SAT SEP 10 2016
The Flood Warning is cancelled for
The Cowskin Creek At Wichita At 119th Street.
* At 8:31 PM Saturday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 7:50 PM Saturday.
* Forecast...The river will continue to fall to 11.6 feet by Monday
morning.
* Impact...At 18.0 feet...Flood waters backup into residential yards
southeast of river gage site along Lost Creek Circle and southeast
of Central and Karren Streets. Flood waters begin to creep over
13th street in the low water spot about a half mile west of 119th
Street. Expect typical flooding of low water crossings and low
cropland areas as well as fields near the creek.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Wichita At 119th 18.0 17.9 Sat 09 PM 13.8 10.1 8.4
&&
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 9, 6:57 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 9, 6:57 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Wichita KS 657 AM CDT FRI SEP 9 2016 .SHORT TERM...(Today through Sunday night) Issued at 345 AM CDT Fri Sep 9 2016 Main concerns: Potential for additional heavy rainfall/flooding, and a few severe storms Today-Tonight. A large, ongoing mesoscale convective complex of thunderstorms, with torrential rainfall rates continues to affect south-central and southeastern Kansas early this morning. At times overnight, infrared satellite has shown impressive cloud top cooling to -75 to -82 celsius. This complex is being driven by strong 850 mb moisture transport, and 925-850 mb convergence to the north of a surface outflow boundary, and aided by the right entrance region of an upper- level jet streak. This complex should continue to produce torrential rainfall rates and areas of flash flooding through about 11 UTC this morning, while the back edge shifts very slowly eastward into southeastern Kansas. Storm chances should diminish temporarily over the Flint Hills/Southeast Kansas by mid-late morning, as forcing for ascent weakens along with the low-level jet. Short range models indicate recovery occurring in the boundary layer behind this morning's departing/decaying storm remnants. Strong instability is progged this afternoon with mlcapes of 2000-2500 j/kg, given sufficient clearing/heating occurs. An upper trough will amplify as it moves southeastward across the Northern/Central Plains Today into Tonight. This will drive a cold front into central Kansas this afternoon, and south-central and southeast Kansas this evening. Deep-layer shear around 30 knots is progged, with vectors mainly parallel to the front. Scattered strong-severe storms should develop along the front mid-late afternoon in Central Kansas, with storms likely congealing into a quasi-linear complex by early evening as it traverses into south-central/southeast Kansas. A few reports of large hail and damaging winds appear likely this afternoon in central Kansas, with mainly strong-severe wind gusts this evening as the storms merge quickly into a progressive squall line. Precipitable water will remain anomalously high as the front moves through, with strong upper support. Torrential rainfall rates are expected to accompany the storms particularly this evening, which could aggravate or cause additional flooding problems in areas that have received very heavy rains over the past 48 hours. Fortunately, this storm complex should be more progressive, as opposed to back-building which is what occurred overnight into this morning. However, flash flood guidance values will be low to very low in areas that have received very heavy rainfall over the past couple of days. Therefore, planning to maintain ongoing flash flood watch for south-central and southeast Kansas Today-Tonight. Northerly winds will advect drier air in behind the cold front, with Saturday and Sunday looking clear with cooler than average temperatures. .LONG TERM...(Monday through Thursday) Issued at 345 AM CDT Fri Sep 9 2016 Upper troughing will slide eastward across southeastern Canada and the Great Lakes region during this extended forecast period, while an upper trough gets pinched off from the flow across the western CONUS. Southerly return flow and moisture/instability advection will occur Monday ahead of a cold front, which is associated with the northern branch upper trough. This cold front will push slowly southward through the forecast area late Monday through Tuesday, possibly stalling just south of Kansas for midweek. Thunderstorm chances should increase Monday night through Tuesday night across the forecast area, with storm chances lingering Wednesday-Thursday at least in the south. Above normal highs in the mid 80s to near 90 are slated for Monday, with highs dropping below normal for Tuesday through midweek behind the front. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 657 AM CDT Fri Sep 9 2016 Nmrs (+)TSRA cont'g to cross SC & SE KS are lkly to cause localized MVFR vsbys, primarily at KCNU, til ~14Z. MVFR cigs are also lkly in areas where TSRA occur. LIFR cigs & vsbys are psbl in parts of Cntrl KS for much of the mrng. (+)TSRA wl redvlp acrs much of KS as a cold front surges SE. The front should reach the Cntrl KS terminals late this aftn & SC KS terminals early this eve. In wake of frontal passage winds wl quickly shift to N/NW & greatly incr to ~25KTS sustained w/ 30-35KT gusts. Winds would quickly diminish late this eve. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 91 59 76 54 / 40 90 0 0 Hutchinson 90 56 75 54 / 70 90 0 0 Newton 90 57 75 53 / 60 90 0 0 ElDorado 91 59 75 54 / 40 90 0 0 Winfield-KWLD 92 61 77 54 / 30 90 0 0 Russell 87 51 75 54 / 70 20 0 0 Great Bend 89 52 74 54 / 70 40 0 0 Salina 89 55 75 53 / 70 60 0 0 McPherson 89 56 75 53 / 80 80 0 0 Coffeyville 92 62 77 52 / 50 80 10 0 Chanute 89 61 76 52 / 50 80 0 0 Iola 88 61 75 52 / 50 80 0 0 Parsons-KPPF 91 62 76 53 / 50 80 10 0 && .ICT Watches/Warnings/Advisories... Flash Flood Watch through Saturday morning for KSZ051>053- 067>072-082-083-091>096-098>100. && SHORT TERM...JMC LONG TERM...JMC AVIATION...EPS
Hazardous weather outlook, Sep 9, 4:30 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 AM CDT FRI SEP 9 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 430 AM CDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES WILL AFFECT SOUTH CENTRAL AND SOUTHEAST KANSAS EARLY THIS MORNING...BEFORE DIMINISHING AND ENDING BY MIDDAY. EXCESSIVE RUNOFF FROM THESE STORMS WILL RESULT IN FLOODING OR FLASH FLOODING OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. SCATTERED THUNDERSTORMS ARE FORECAST TO REDEVELOP OVER CENTRAL KANSAS THIS AFTERNOON...WITH A FEW STORMS PRODUCING HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS OF 60 TO 70 MPH. THE STORMS ARE EXPECTED TO MERGE INTO A SQUALL LINE...WITH STRONG TO SEVERE WIND GUSTS AND TORRENTIAL RAINFALL RATES...AS THEY MOVE SOUTHWARD ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING. THIS COULD AGGRAVATE EXISTING FLOODING OR RESULT IN ADDITIONAL FLOODING PROBLEMS. PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA LATE MONDAY THROUGH MIDWEEK. A FEW STRONG STORMS WILL BE POSSIBLE LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. IN ADDITION...REPORTS OF RAINFALL GREATER THAN 1 INCH AND FLOODING REPORTS WILL BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Sep 9, 6:26 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
626 AM CDT FRI SEP 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM FLASH FLOOD MULVANE 37.48N 97.24W
09/09/2016 SEDGWICK KS FIRE DEPT/RESCUE
WOMAN SWEPT OFF ROAD IN MULVANE, WATER RECUSE BY MULVANE
FIRE DEPARTMENT.
&&
CDJLocal storm report, Sep 9, 6:29 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 AM CDT FRI SEP 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLASH FLOOD 2 W COLWICH 37.78N 97.57W
09/09/2016 SEDGWICK KS FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED A WATER RESCUE FROM SWIFT WATER
OVER THE ROAD AT W 21ST/N 199TH STREET.
&&
CDJLocal storm report, Sep 9, 6:48 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
648 AM CDT FRI SEP 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM FLASH FLOOD SOUTH WICHITA 37.60N 97.31W
09/09/2016 SEDGWICK KS BROADCAST MEDIA
TRUCK SWEPT OFF THE ROAD NEAR K42 AND CESSNA ENTRANCE
REPORTED BY KWCH LOCAL MEDIA.
&&
CDJLocal storm report, Sep 9, 6:59 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
659 AM CDT FRI SEP 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM FLASH FLOOD 2 E ROSE HILL 37.57N 97.10W
09/09/2016 BUTLER KS EMERGENCY MNGR
WATER RESCUE 2 MILES EAST OF ROSE HILL FOR A VECHILE
TRAPPED IN HIGH WATER.
&&
CDJLocal storm report, Sep 9, 7:05 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
705 AM CDT FRI SEP 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HEAVY RAIN DERBY 37.55N 97.26W
09/09/2016 M8.90 INCH SEDGWICK KS TRAINED SPOTTER
8.9 INCHES OF RAIN MEASURED SINCE MIDNIGHT
&&
CDJLocal storm report, Sep 9, 7:37 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
737 AM CDT FRI SEP 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HEAVY RAIN GODDARD 37.66N 97.58W
09/09/2016 M5.05 INCH SEDGWICK KS NWS EMPLOYEE
MEASURED 5.05 INCHES OF RAIN FROM SEPT 8TH 6PM TO 5AM
SEPT 9TH.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:01 PM CDT | Special Weather Statement | ICT | Rice | 29 min |
| Sep 8, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 63 min |
| Sep 8, 7:20 PM CDT | Special Weather Statement | ICT | McPherson, Marion | 25 min |
| Sep 8, 7:23 PM CDT | Areal Flood Warning | ICT | Rice | 13 hr |
| Sep 8, 7:37 PM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| Sep 8, 7:41 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 31 min |
| Sep 8, 7:50 PM CDT | Special Weather Statement | ICT | Rice | 25 min |
| Sep 8, 7:56 PM CDT | Special Weather Statement | ICT | McPherson, Marion | 34 min |
| Sep 8, 8:02 PM CDT | Areal Flood Warning | ICT | McPherson, Marion | 40 hr |
| Sep 8, 8:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 65 min |
| Sep 8, 8:18 PM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho, Wilson | 42 min |
| Sep 8, 8:29 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 46 min |
| Sep 8, 8:40 PM CDT | Special Weather Statement | ICT | Chase, Harvey, McPherson, Marion | 35 min |
| Sep 8, 8:51 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 54 min |
| Sep 8, 9:05 PM CDT | Special Weather Statement | ICT | Labette | 25 min |
| Sep 8, 9:11 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 31 min |
| Sep 8, 9:19 PM CDT | Special Weather Statement | ICT | Kingman, Reno | 26 min |
| Sep 8, 9:21 PM CDT | Special Weather Statement | ICT | Chase, Marion | 24 min |
| Sep 8, 9:38 PM CDT | Special Weather Statement | ICT | Elk, Greenwood | 37 min |
| Sep 8, 9:43 PM CDT | Special Weather Statement | ICT | Harper, Harvey, Sedgwick, Sumner | 32 min |
| Sep 8, 9:46 PM CDT | Special Weather Statement | ICT | Kingman, Reno | 29 min |
| Sep 8, 10:08 PM CDT | Areal Flood Warning | ICT | Chase | 12 hr |
| Sep 8, 10:20 PM CDT | Special Weather Statement | ICT | Harper, Kingman, Sumner | 25 min |
| Sep 8, 10:21 PM CDT | Special Weather Statement | ICT | Butler, Chase | 24 min |
| Sep 8, 10:22 PM CDT | Special Weather Statement | ICT | Elk, Wilson | 38 min |
| Sep 8, 10:49 PM CDT | Special Weather Statement | ICT | Harper, Kingman, Sedgwick, Sumner | 41 min |
| Sep 8, 11:06 PM CDT | Flash Flood Warning | ICT | Sedgwick | 8 hr |
| Sep 8, 11:11 PM CDT | Areal Flood Warning | ICT | Kingman | 18 hr |
| Sep 9, 12:15 AM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Woodson | 9 hr |
| Sep 9, 12:17 AM CDT | Areal Flood Warning | ICT | Butler | 9 hr |
| Sep 9, 1:39 AM CDT | River Flood Warning | ICT | Kingman | 32 hr |
| Sep 9, 2:45 AM CDT | Flash Flood Warning | ICT | Allen, Greenwood, Neosho, Wilson, Woodson | 11 hr |
| Sep 9, 3:44 AM CDT | Flash Flood Warning | ICT | Cowley, Sumner | 10 hr |
| Sep 9, 4:01 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 42 hr |
| Sep 9, 5:09 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 57 hr |
| Sep 9, 5:24 AM CDT | Flash Flood Warning | ICT | Butler | 8 hr |
| Sep 9, 5:40 AM CDT | River Flood Warning | ICT | Sedgwick | 14 hr |
| Sep 9, 6:37 AM CDT | River Flood Warning | ICT | Sumner | 69 hr |
| Sep 9, 6:43 AM CDT | River Flood Warning | ICT | Allen, Neosho | 3 days |
| Sep 9, 7:35 AM CDT | Flash Flood Warning | ICT | Sedgwick | 7 hr |
| Sep 9, 7:39 AM CDT | River Flood Warning | ICT | Sumner | 3 days |
| Sep 9, 7:49 AM CDT | River Flood Warning | ICT | Wilson | 48 hr |
| Sep 9, 7:50 AM CDT | River Flood Warning | ICT | Wilson | 43 hr |
| Sep 9, 8:08 AM CDT | River Flood Warning | ICT | Marion | 26 hr |
| Sep 9, 8:08 AM CDT | River Flood Warning | ICT | Chase | 43 hr |
| Sep 9, 8:08 AM CDT | River Flood Warning | ICT | Chase, Lyon | 64 hr |
| Sep 9, 8:20 AM CDT | Areal Flood Warning | ICT | Chase | 9 hr |
| Sep 9, 8:55 AM CDT | River Flood Warning | ICT | Allen | 53 hr |
| Sep 9, 8:55 AM CDT | River Flood Warning | ICT | Neosho | 3 days |
| Sep 9, 8:55 AM CDT | River Flood Warning | ICT | Labette, Neosho | 5 days |
| Sep 9, 8:55 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 5 days |
| Sep 9, 9:59 AM CDT | River Flood Warning | ICT | Butler | 52 hr |
| Sep 9, 9:59 AM CDT | River Flood Warning | ICT | Butler, Cowley | 64 hr |
| Sep 9, 10:05 AM CDT | River Flood Warning | ICT | Butler, Cowley | 52 hr |
| Sep 9, 10:05 AM CDT | River Flood Warning | ICT | Butler, Cowley | 4 days |
| Sep 9, 10:05 AM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Sep 9, 10:07 AM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Sep 9, 10:38 AM CDT | Areal Flood Warning | ICT | Chase | 7 hr |
| Sep 9, 1:14 PM CDT | Areal Flood Warning | ICT | Sedgwick | 8 hr |
| Sep 9, 1:21 PM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 8 hr |
| Sep 9, 1:25 PM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Neosho, Wilson, Woodson | 8 hr |
| Sep 9, 3:33 PM CDT | River Flood Warning | ICT | Sumner | 41 hr |
| Sep 9, 5:16 PM CDT | Areal Flood Warning | ICT | Kingman | 18 hr |
| Sep 9, 5:20 PM CDT | Areal Flood Warning | ICT | Chase | 18 hr |
| Sep 9, 5:29 PM CDT | Special Weather Statement | ICT | McPherson | 46 min |
| Sep 9, 6:00 PM CDT | Special Weather Statement | ICT | Reno | 60 min |
| Sep 9, 6:08 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 53 min |
| Sep 9, 6:20 PM CDT | Special Weather Statement | ICT | Harper | 55 min |
| Sep 9, 6:33 PM CDT | Special Weather Statement | ICT | Marion | 57 min |
| Sep 9, 6:43 PM CDT | Special Weather Statement | ICT | Reno | 62 min |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.